Alert archive / Illinois / Frost Advisories in 2018
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 28, 2018, 3:24 AM CDT for 4 counties in Illinois. It took effect at Apr 29, 2018, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 3:24 AM CDT (08:24 UTC)
- In effect from
- Apr 29, 2018, 1:00 AM CDT
- Expired
- Apr 29, 2018, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Bond County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS73 KLSX 280824 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 324 AM CDT Sat Apr 28 2018 ILZ060-064-065-070-282030- /O.NEW.KLSX.FR.Y.0003.180429T0600Z-180429T1200Z/ Bond IL-Fayette IL-Marion IL-Montgomery IL- Including the cities of Centralia, Litchfield, Salem, and Vandalia 324 AM CDT Sat Apr 28 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 1 AM to 7 AM CDT Sunday. * TIMING...Early Sunday morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Byrd
2 follow-up statements
903 WWUS73 KLSX 282028 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 328 PM CDT Sat Apr 28 2018 ILZ060-064-065-070-291200- /O.CON.KLSX.FR.Y.0003.180429T0600Z-180429T1200Z/ Bond IL-Fayette IL-Marion IL-Montgomery IL- Including the cities of Centralia, Litchfield, Salem, and Vandalia 328 PM CDT Sat Apr 28 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TIMING...Early Sunday morning. * TEMPERATURES...In the lower to mid 30s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ TES
409 WWUS73 KLSX 291200 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 700 AM CDT Sun Apr 29 2018 ILZ060-064-065-070-291300- /O.EXP.KLSX.FR.Y.0003.000000T0000Z-180429T1200Z/ Bond IL-Fayette IL-Marion IL-Montgomery IL- Including the cities of Centralia, Litchfield, Salem, and Vandalia 700 AM CDT Sun Apr 29 2018 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Temperatures are beginning to warm up this morning, so the Frost Advisory will be allowed to expire at 7 AM. $$ Byrd
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 27, 11:18 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 27, 11:18 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1118 PM CDT Fri Apr 27 2018 .UPDATE... Issued at 955 PM CDT Fri Apr 27 2018 Forecast trends are on track for tonight into Saturday. The cold front continues to march steadily south and was showing up nicely on the KLSX WSR-88D stretching from near Moberly to Louisiana and then into central IL. There have been a few weak radar returns occurring with a band of mid clouds accompanying the front, but nothing remotely indicative of measurable precipitation. The front will continue to move southward and through the CWA overnight accompanied by slowly diminishing clouds, and northerly winds in its wake ushering cooler air into the region. High pressure will settle into the area on Saturday with some fair weather cu and highs anywhere from 5-12 degrees cooler than today. Glass && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 235 PM CDT Fri Apr 27 2018 A strong shortwave was moving southeastward through WI this afternoon with a surface low over northeastern IA and a trailing cold front extending southwest through IA and into eastern Nebraska. This cold front will move southeastward through our forecast area tonight. A band of mid level cloudiness will advect southeastward through our area tonight. There may be a few sprinkles from these mid level clouds this evening across west central IL. Highs on Saturday will be slightly cooler than today as northerly winds behind the front brings cooler air into the region. Highs on Saturday will be 5 to 10 degrees below normal. GKS .LONG TERM... (Saturday Night through Next Friday) Issued at 235 PM CDT Fri Apr 27 2018 Good radiational cooling can be expected Saturday night with the surface ridge axis just east of our forecast area leading to a clear sky and light wind along with low surface dew points for late April. Lows will be unseasonably cool with at least patchy frost expected across west central and southwest IL. Much warmer temperatures will begin on Monday due to upper level ridging over the central US along with increasing southerly winds on the backside of the retreating surface ridge. The threat for convection will begin to increase on Tuesday, especially across northeast MO as the upper level ridge shifts east of the region and a moist and active southwesterly upper level flow becomes established. A southwesterly low level jet will also bring increasing low level moisture into the area. The chance for convection will increase by late Tuesday night and Wednesday, mainly across northeast and central MO and west central IL as a cold front sags southward to near the MO and IA border. More widespread convection is likely Wednesday night through Thursday night as the upper level trough moves into the northern Plains and a cold front moves slowly southeastward through our area. Still plenty of uncertainty as to the timing of the upper level trough moving out of the southwestern US, and the cold frontal passage through our area. Also significant model differences with their highest QPF for our area as well as any potential for severe weather, but the pattern will be more active and Spring-like with warmer temperatures and higher humidities beginning Tuesday or Tuesday night. GKS && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1111 PM CDT Fri Apr 27 2018 VFR flight conditions will prevail through the forecast period. The cold front continues to move southward and should pass through all the terminals by 06Z accompanied by northwest winds and a broken and decreasing band of mid clouds. High pressure will build south into the area on Saturday with northerly winds and scattered diurnal cu. SPECIFICS FOR KSTL: VFR flight conditions will prevail through the forecast period. The cold front continues to move southward and should pass through KSTL before 06Z accompanied by northwest winds and a broken and decreasing band of mid clouds. High pressure will build south into the area on Saturday with northerly winds and scattered diurnal cu. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 27, 3:37 PM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 337 PM CDT Fri Apr 27 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 337 PM CDT Fri Apr 27 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms across much of the area Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
Nearby
Frost Advisories in Illinois, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.